MAUDE Adverse Event Report: THERAKOS THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number D729 - KIT
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/07/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.A batch record review of kit lot d729 was performed.There were no nonconformances related to this complaint.This lot met release requirements.The uvadex lot number was not provided, as it was not administered.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for complaint categories, system error, centrifuge bowl leak/break, leak centrifuge alarm.No trends were detected.Feedback from (b)(4), is still pending at the time of this report.A supplemental report will be filed when the information is available.This assessment is based on information available at the time of the investigation.No product was returned by the customer for investigation; therefore, it could not be determined if this specific product met specification.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.(b)(4).
 
Event or Problem Description
Customer called to report a blood leak at the centrifuge bowl inlet line within a couple minutes of starting the procedure.Customer reported having multiple occlusion alarms.Customer did not note if they were patient or system occlusion alarms.Customer reported having an unknown system error during prime.Customer flushed the patient port which flushed easily.Saline bolus given without issue.Customer tried to resume treatment when blood leak alarm occurred.Customer reported approximately 2ml leak.Treatment was aborted and no blood was returned to the patient.Patient was reported as stable.The customer elected not to return the kit for investigation.Customer requested service to check the instrument.(b)(4), was generated.
 
Additional Manufacturer Narrative
Service order (b)(4) completed: service engineer cleaned and inspected internal components and performed system checkout procedure successfully.(b)(4).

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS
hampton NJ
MDR Report Key5407432
Report Number2523595-2016-00018
Device Sequence Number16402850
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date08/01/2020
Device Lot NumberD729 - KIT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/03/2016
Supplement Report FDA Received Date06/30/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight93